MAUDE Adverse Event Report: ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)

ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)
Catalog Number 01985
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The review of the batch manufacturing records was conducted, and the batch met all finished goods release criteria.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to obtain the additional information.To date no response has been provided.If further details are received at the later date a supplemental medwatch will be sent.It was reported the product broke.Please explain what part of the device broke and how did it brake? did the broken piece fall into the patient? was the broken piece retrieved? was there any patient consequence or any medical/surgical intervention and/or treatment rendered? will any of the product be returned for analysis?.
 
Event or Problem Description
It was reported that the patient underwent a hysteroscopy procedure on (b)(6) 2018 and the electrosurgical device was used.It was also reported that the device broke.There was no patient consequence reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 03/04/2019.Additional summary: the device has not been returned in its original packaging.The active tip is snapped and deformed.The device shaft has bend in the middle of the shaft.The device as presented appears to have seen a level of misuse to the shaft and the distal active tip is snapped in the centre position.It is not known how the damage to the shaft has occurred, it may have been due to shipping without protection.The condition of the fracture face of the active tip suggests a brittle failure with no obvious signs of mechanical damage.Instances of similar failures have been seen historically, with the failure location, mode and method indicating failure due to surface (hydrogen) embrittlement.Ifu advise the user not to operate the electrode in the beak of the sheath.Cause code: user / use error | wrong handling; user / use error | excessive force.

Brand Name
VERSAPOINT ANGLED LOOP
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8206085
Report Number2210968-2018-78093
Device Sequence Number13943216
Product Code HIH
UDI-Device Identifier10705031001008
UDI-Public10705031001008
Combination Product (Y/N)N
PMA/510(K) Number
K040302
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number01985
Device Lot NumberUGY1802009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date12/31/2018
Supplement Report FDA Received Date03/04/2019
Patient Sequence Number1